Intuniv and Aggressive Behavior (Any Advice is Helpful)

Samantha - posted on 06/07/2011 ( 8 moms have responded )

10

0

0

Okay!! I'm stressing here. I recently started my 10year old son on Intuniv. He was diagnosed with PDD-NOS, ADHD and OCD. Before he started taking the medication he was aggressive when he got upset or angry. Now he is agressive but he seems to take it to a whole different level. He screams to the top of his lungs, hit walls and say any and everything. It is almost like his behavior is getting worst instead of better. He has been taking the intuniv for two weeks now. Should he be getting an effect from the medicine by now or does it take a while. He is taking 2mg. He also complains of seeing things. Just yesterday after school he came home and began vacuuming ghosts. :-(

MOST HELPFUL POSTS

Karen - posted on 11/06/2011

1

0

0

I was just looking for information about aggression with Intuniv. My son has been on Concerta for years and the doctor wanted to supplement Concerta with Intuniv. We started with the 1 mg and now we are at the 2 mg. We are seeing aggression and outburst and talking disrespectfully that we have never seen from him in years. I guess I will take him off it slowly. It is not helping matters. Thanks for the info.

Kara - posted on 06/09/2012

19

2

0

i know its been awhile since you posted but any updates? Did you take your child off the Intuniv? Did his behavior improve? I am just asking because we are going through the same thing with my son. He has ADHD and ODD and he is on Concerta, we did notice an improvement with focusing on that but still had some aggressive behavior so the Dr suggested adding Intuniv which we did but the behavior is now like 10x worse, screaming, swearing, destroying things, hitting and screaming at his little brother and me and nothing is working to control him, and he can be set off by the smallest things, we have tried every behavior technique, reward incentive program, everything and I am just left pulling my hair out and completely stressed because he is like this. Most of our weekends are spent housebound because I can't get him under control and to listen and its not fair to my other son to do that. He listens to my husband but he works 6 days a week so its mostly me he deals with. I do have to add that he is great for other people, I am always being told how well behaved, respectful and polite he is, which makes me happy but even more stressed. He was having problems in school but we switched him to a new school 6 months ago and he has done so well that he is actually learning material two grade levels above his and for the first time in 4 years comes home every night and immediately sits down and does his homework with no battle. Some days are great and others are just horrible.

Annie - posted on 08/29/2011

2

0

0

I'm seeing the same thing with my 10 year old son. We are 3 weeks in and there is a lot of anger, talking back, rudeness, extreme sensitivity and drowsiness.

KELLEY - posted on 11/10/2011

79

40

0

Hello, I have an 8yr old daughter who is autistic/adhd and was recently prescribed Intuniv and let me just say it was a nightmare for my child. She was so aggressive /violent at school, and we took her off of it ,Dr. said give it time but that wasnt my child, but i wish you the best of luck, we are still looking for the right meds for her.We just have to leave it Gods hands.

Samantha - posted on 08/30/2011

10

0

0

I took my son back to his psychiatrist and his medication was switched from intuniv. He is taking the risperdone in the evenings now. It really makes a world of difference. The hitting walls and being aggressive is so much better. I actually have witnessed him on a few different times talking and playing with his younger brother, which is a huge step in a better direction. He does complain that the riperdone makes him drowsy. It's difficult to find the right time now that is going to work best. I dont want him feeling drowsy in the mornings at school, and I want him to be able to do his homework and feel alert. For right now the risperdone is working for him. We go see his psych again on the first, he is taking 1mg. I think for now that is working ok. My suggestion Annie is take your son and talk to his doctor about the intuniv. It just didnt work for my son. We did try abilify with him as well before the risperdone, same affect as the intuniv plus he gained about 10 pounds. Risperdone makes him eat a lot too, but I am implementing healthier food choices for him to get those pound off.

This conversation has been closed to further comments

8 Comments

View replies by

Tammy - posted on 01/15/2012

8

0

0

I need to say, my son is 11, on Intuniv and has done well. Remember one thing at the 9-11 age, for boys, testostorone is surging, so SOME of what you are experiencing is adolecents (times 1000 because of their other issues.) Additionally, mental health issues are so hard to diagnose in children since symptoms overlap and some are comorbid. I know we are all doing our best, as are most of our doctors, but it's a challange. My son has ADHD and anxiety (anxiety is often comorbid with ADHD). His best friend had the same diagnosis. The meds - and behavior modification - have worked wonders for my child, not so much for his friend. Turns out his friend is now diagnosed as bi-polor. (Poor child is only 9). His mother is younger than me, she was a teen mom. She has done an amazing job in pursuing all avenues of treatment and getting answers, etc for her child, I have so much respect.



My point of this is......maybe there is more going on than ADHD and ODD with your child. (I am NOT diagosing any child, just throwing out there). Pursue these possiblities. And it may take many meds to get what works for your child.



ONE thing I have stressed to my child is he is EXACTLY who he was created to be. There is nothing WRONG with him. Schools make them feel they are less than, something wrong with them, WRONG. We need to counter act that.

Katherine - posted on 08/30/2011

65,420

232

4956

You need to go see your doctor because that is one of the side effects and if it is severe enough they may need to put them on different meds.

Alysia - posted on 06/07/2011

10

19

1

Im not sure on that one we use the tenex and are getting ready to switch to the Intuniv and are also useing zoloft along with it id call the doctor

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms